Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Pediatr. 2013 Apr;80(4):343-4. doi: 10.1007/s12098-012-0757-1. Epub 2012 May 5.

Dexmedetomidine in a child with methylphenidate intoxication.

Author information

1
Pediatric Intensive Care Unit, Section of Critical Care Medicine, Children's Hospital Colorado, 13123 East 17th Ave, Mail Stop 8414, Aurora, CO 80045, USA. dbagdure@peds.umaryland.edu

Abstract

Methylphenidate intoxication, due to accidental ingestion, is a common occurrence in pediatrics. Symptoms of extreme agitation are typically controlled with benzodiazepines or barbiturates. There is, however, a legitimate risk of mechanical ventilation due to respiratory depression with increasing doses of benzodiazepines. The authors describe a case of 7-y-old girl with methylphenidate toxicity where dexmedetomidine was successfully used to manage agitation and cardiovascular stimulation without respiratory compromise.

PMID:
22562228
DOI:
10.1007/s12098-012-0757-1
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center